Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
129 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could splotchy red rash on body of a 8 year old be swimmers itch?

My 8 year old has developed a splotchy red rash over entire body except his face. He has had no other symptoms and says only one arm itches. We have not changed any cleaning products and he had not tried any new foods or taken any medication. He is a frequent swimmer at the community pool. Could this be swimmer s itch ?
Thu, 11 Sep 2014
Report Abuse
Pediatric Neurologist 's  Response
Thanks for posting at HealthCareMagic. Your son seems to have developed allergic reaction to something he is exposed to in the swimming pool, a phenomenon commonly referred to as swimmer's itch. It is basically a contact dermatitis and staying away from the stimulus for sometime should help in relieving the situation. Some steroid ointment like hydrocortisone for a short duration along with antiallergic medication like levocetirizine should help.

Hope that helps. Feel free to revert back in case of further queries if any.
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Skin rash


Could splotchy red rash on body of a 8 year old be swimmers itch?

Thanks for posting at HealthCareMagic. Your son seems to have developed allergic reaction to something he is exposed to in the swimming pool, a phenomenon commonly referred to as swimmer s itch. It is basically a contact dermatitis and staying away from the stimulus for sometime should help in relieving the situation. Some steroid ointment like hydrocortisone for a short duration along with antiallergic medication like levocetirizine should help. Hope that helps. Feel free to revert back in case of further queries if any.